Post Edited (Pink Grandma) : 8/30/2008 11:53:29 PM (GMT-6)
Welcome to the forum, Mer. I think if you will read the educational topics on this forum, such as Symptoms of Liver Disease, it will help you a lot in understanding what might be ahead. It sounds like your husband (and you!) have been through a lot already. I'm betting the BP med with a diuretic effect is HCTZ (hydrochlorothiazide.) I was put on it for BP control some years ago, but it never did a thing for the excess fluid when I had problems. I had to go on Lasix and Aldactone (which I'm still on) to get the edema and ascites under control.
Mer, the med you listed is a shortened form of what I wrote in my post above: hydrochlorothiazide, commonly abbreviated to HCTZ.
Yes, his kidney issues could be a result of his liver disease. It would be advantageous for him to be evaluated by a nephrologist (kidney specialist.)
Mer, give the nephrologist's office a call. They surely have the results by now! A copy should also be sent to his hepatologist, too. I haven't a clue what MPGN is...maybe a blood level of several things. It's not in my medical abbreviation book, either. If you find out, let me know!